Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 105, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2001, 8:36 PM EDT for Clark County, Floyd County, Indiana; Trimble County, Kentucky. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 8:36 PM EDT (00:36 UTC)
- Expired
- Jul 8, 2001, 9:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Clark County, IN, Floyd County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:50 PM EDT | Thunderstorm Wind 60 E | Jeffersonville, IN | |
| Jul 8, 8:50 PM EDT | Thunderstorm Wind 60 E | Countywide, KY | |
| Jul 8, 9:05 PM EDT | Thunderstorm Wind 60 E | Floyds Knobs, IN | |
| Jul 8, 9:15 PM EDT | Thunderstorm Wind 60 E | Countywide, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 8, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1437 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
323 WUUS53 KLMK 090036 SVRSDF INC019-043-KYC223-090115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 836 PM EDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY CLARK COUNTY IN SOUTH CENTRAL INDIANA FLOYD COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 915 PM EDT * AT 832 PM EDT(732 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MILTON TO 6 MILES NORTH OF BORDEN...OR FROM 39 MILES NORTHEAST OF LOUISVILLE TO 26 MILES NORTHWEST OF LOUISVILLE...MOVING SOUTHEAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CHARLESTOWN AND GREENVILLE AROUND 845 PM EDT CEMENTVILLE...FLOYDS KNOBS...HAMBURG AROUND 850 PM EDT CLARKSVILLE...NEW ALBANY AROUND 855 PM EDT THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. JA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:40 PM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 8, 3:40 PM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED TO REMOVE TSTMS WEST TODAY NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN JUL 8 2001 MAIN CONCERN WITH THIS FORECAST PACKAGE IS THE THREAT OF MORE SVR TSTMS DURING TONIGHT. VERY MOIST AND EXTREMELY UNSTABLE AIR IN PLACE ACROSS FA . WE ARE IN MODERATE RISK OF SEVERE OVER MUCH OF FA. WILL GO WITH HI POPS WI THE HIEST ERN FA. MUCH WIND DAMAGE ALREADY THIS AFTERNOON ACROSS ERN PTNS OF FA. A SECOND CONCERN IS WHAT TO DO WI HEAT ADVISORY FOR SWRN PTNS OF FA FOR TONIGHT...WITH MIN TEMPS IN MIDDLE 70S FORECAST FOR SWRN PTN OF FA...WILL NOT CONTINUE HEAT ADVISORY THERE TONIGHT. REPEAT OF SAME NOT OUT THE QUESTION FOR MONDAY. .SDF...NONE
In the hours before
Local storm report, Jul 8, 3:03 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM PARIS KY WIND DAMAGE
07/08/01 BOURBON TREES AND POWER LINES
CITY AND COUNTYWIDE.Local storm report, Jul 8, 3:38 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....H
0330 PM LEXINGTON KY WIND DAMAGE
07/08/01 FAYETTE TREES DOWN IN THE CITY.Local storm report, Jul 8, 4:13 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT SUN JUL 08 2001
TREES REPORTED DOWN ACROSS THE COUNTY AND IN CARISLE
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0224 PM CARLISLE KY WIND DAMAGE
07/08/01 NICHOLAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES AND POWERLINES
DOWN COUNTY WIDELocal storm report, Jul 8, 4:32 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM CLINTONVILLE KY .75 INCH HAIL
07/08/01 BOURBON REPORTED BY STORM
SPOTTER.
0305 PM CLINTONVILLE KY WIND DAMAGE
07/08/01 BOURBON TREES DOWN. REPORTED BY
STORM SPOTTER.
0320 PM 2 E WINCHESTER KY WIND DAMAGE
07/08/01 CLARK TREES DOWN. REPORTED BY
STORM SPOTTER.
0324 PM SADIEVILLE KY WIND DAMAGE
07/08/01 SCOTT TREES AND POWER LINES
DOWN. REPORTED BY STORM
Y SPOTTER.Local storm report, Jul 8, 4:43 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT SUN JUL 08 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM RUCKERVILLE KY WIND DAMAGE
07/08/01 CLARK TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:09 PM EDT | Severe Thunderstorm Warning | LMK | Scott, Washington | 36 min |
| Jul 8, 8:09 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 36 min |
| Jul 8, 8:15 PM EDT | Severe Thunderstorm Warning | LMK | Dubois, Orange | 55 min |
| Jul 8, 8:45 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison | 45 min |
| Jul 8, 8:48 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham | 42 min |
| Jul 8, 8:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 46 min |
| Jul 8, 8:59 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 46 min |
| Jul 8, 9:02 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 38 min |
| Jul 8, 9:12 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 48 min |
| Jul 8, 9:17 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 43 min |
| Jul 8, 9:22 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Spencer | 38 min |
| Jul 8, 9:26 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Woodford | 34 min |
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine | 39 min |
| Jul 8, 9:36 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 39 min |
| Jul 8, 9:40 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Washington | 35 min |
| Jul 8, 9:40 PM EDT | Severe Thunderstorm Warning | LMK | Mercer | 35 min |
| Jul 8, 9:46 PM EDT | Severe Thunderstorm Warning | LMK | Fayette | 34 min |
| Jul 8, 10:00 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 45 min |
| Jul 8, 10:06 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Marion | 39 min |
| Jul 8, 10:18 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 42 min |
| Jul 8, 10:18 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 42 min |
| Jul 8, 11:01 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell, Taylor | 44 min |
| Jul 8, 11:57 PM EDT | Severe Thunderstorm Warning | LMK | Adair | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.